On multivortices in the electroweak theory I: Existence of periodic solutions

Joel Spruck, Yisong Yang

Research output: Contribution to journalArticle


In this paper we consider the bosonic sector of the electroweak theory. It has been shown in the work of Ambjorn and Olesen that when the Higgs mass equals to the mass of the Z boson, the model in two dimensions subject to the 't Hooft periodic boundary condition may be reduced to a Bogomol'nyi system and that the solutions of the system are vortices in a "dual superconductor". We shall prove using a constrained variational reformulation of the problem the existence of such vortices. Our conditions for the existence of solutions are necessary and sufficient when the vortex number N=1,2.

Original languageEnglish (US)
Pages (from-to)1-16
Number of pages16
JournalCommunications In Mathematical Physics
Issue number1
StatePublished - Feb 1 1992


ASJC Scopus subject areas

  • Statistical and Nonlinear Physics
  • Mathematical Physics

Cite this